I am having the same problem and it's very frustrating. I have been going back and forth with my neurologist because I don't understand the heavyness I feel in my legs when I go to sleep. He said there was a small plaque on the tip of my spine so he gave me 10 days of prednisone. And it did not work it only made matters worse. The heavyness is heavier and the numb feeling is worse. He thinks I need to get stronger dose of the steriods so he wants to prescribe to days of injectable steriods and of course I am against that. I just don't understand why the root of my problem becomes severe when I am resting.
Hi, Angel! Welcome! It's so nice to see so many new names in the forum, but I'm sorry to know of your troubles.
I wish I knew more to help you, but this much I can say: I would think that a higher dose of the steroids would certainly sound reasonable. Your doctor is taking your symptoms seriously and has the objective evidence of the plaque on your spine. If the dose you're on now is not effective, why are you resistant to giving the higher dose a try? I'm guessing you're blaming the worsening of the symptoms on the steroids. I'll bet this is not the case. I think the symptoms are worsening despite the steroids.
I would let your doctor do his thing (so many of us have had "duds;" at least he's trying!) and try the stronger dose. I am not a medical person. I do not even play one on T.V. And I am not yet diagnosed with anything (but feel I am very close!). I do pay very close attention to our resident expert here, Quixotic1, whom I know you will meet shortly, when her health permits. I hope this is what she would guide you to do.
Think about it. We all should have doctors we trust. Trust him. If this is what he prescribes, do it. If you don't trust him, find another doc! I'm getting off my soapbox now, because I'm dizzy and you all look too small from up here!
Thanks for the advise I finally gave in and went to the neuro today. I walked in his office and said "I GIVE IN" (that made him chuckle) because he knows I hate steriods that is my worst enemy. I was only on steriods once and that was at the time of my diagnosis which was 5 years ago. So he said it's going to be a 3 day course of the ACTH. But I have to remain grateful because I have been on a low dose of meds 3 years in a row prior to being off all together last year. At one point he thought I was going in remission because each year my scans came back looking great and I had no symptoms. This seems to be the first since being diagnosed 5 years ago, but since I was off a full year I can't complain. I guess I just have to shut up and take the steriods, I am just worried about the moon face and the acne. I wonder if I will get that with the 3 day course.
Yes I have been diagnosed with MS for 5 years now. And this is my first time having a flare up. I was off my medication for all of 2006 because I was pregnant and that was the best year of my life meds free. The pregnancy seem to combat the MS symptoms and I was feel ever so well. I felt like I could run a marathon. My neuro said there is some hormones and the high protein level in pregnancy that seems to put MS in remission. But the down side is that post pregnancy your rate of a flare increase by 7 times. So I guess this is my flare up 8 months after delivery.
Trying so hard to keep working... as on my own cant afford to cut my hours at work, no one is going to pay my rent for me right?, MS symptoms now affecting my legs, weight ... I feel so tired and my legs feel like they weigh about 100lbs each, even when I lay down... sometimes I feel like a torso... no feeling in legs or arms... not on anything as allergic to Beataseum and copaxone.. frightened to take anything else, nearly choked on the other two. Going back to neurolgist in 3 weeks. doctor.. gave me zanex.. and told me to diet and exercise... is she crazy... does she hear that I am haveing trouble walking... oh its so frustrating.
I hear you about the tired legs - I work two jobs - #2 is on my feet - so by the end of the day - my legs are just done! I have yet to get a dx - still going thru testing but gotta love the exercise advise - my PCP told me the same thing since I also have Thyroid issues - I already watch my diet and if I could walk more I would! Do they think we like feeling like this - I completely understand your frustration- Hang in there! :-)))))
Please listen to your doctor...diet does make a difference. It only makes sense....what we put in our body makes a difference in how it functions...I have MS too and out of "fear" only, I am taking Copaxone shots..but deep down I know MS, is a lifestyle disease and can be helped with alternative medicine, diet and excercise in ealry stages. I am totally against steroids. I know we may have to take them from time to time...but so far, I rather not take them..and just like you, I feel that steroids are the enemy!!! I totally understand your frustration ...as I also have the numbness and heavy feet...I am sure you are thinking why I don't take my own advice?! I do. I do watch what I eat..and try to excercise...but I need to be more into it ...life is just too darn busy ...and sometimes, the first thing I put on the back burner is my own heatlh...which is wrong and I am working on it...(in fact, i am studying nutrition so I could try to help myself..and possibly others in the future). Eat less sugar...(avoid as much as you can), eat veggies....very little red meat....take vitamin D...etc. I am not a doctor nor do I pretend to know everything...but to me it only make sense that eating healthy, will have good results...regardless...it may not cure MS but it will help your general health. Just my thoughts!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.